The Contact Problem in a Compressible Hyperelastic Material

[+] Author and Article Information
G. F. Wang

School of Aerospace, Xian Jiaotong University, Xian 710049, Chinawang̱gf@sohu.com

T. J. Wang

School of Aerospace, Xian Jiaotong University, Xian 710049, China

P. Schiavone1

Department of Mechanical Engineering, University of Alberta, Edmonton, AB T6G 2G8, CanadaP.Schiavone@ualberta.ca


Corresponding author.

J. Appl. Mech 74(4), 829-831 (Aug 14, 2006) (3 pages) doi:10.1115/1.2711229 History: Received April 11, 2006; Revised August 14, 2006

We consider the contact problem for a particular class of compressible hyperelastic materials of harmonic type undergoing finite plane deformations. Using complex variable techniques, we derive subsidiary results concerning a half-plane problem corresponding to this class of materials. Using these results, we solve the contact problem for a harmonic material in the case of a uniform load acting on a finite area. Finally, we show how we can then deduce the corresponding results for the case of a point load.

Copyright © 2007 by American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.



Grahic Jump Location
Figure 1

The contact problem in a hyperelastic material subjected to uniform loading



Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In